Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Citalopram and Weight Gain

I gained about 30 lbs on Citalopram. I work out and eat healthy. I just saw a new doctor and he believes the Citalopram is causing my weight gain. I have been on it for about 18 months. I am now taking half a pill of Citalopram in order to wean myself off of it. My doctor then prescribed me Bupropion HCL (take twice a day). He says that should help with weight loss. Has anyone had good experiences with Bupropion? Did you gain weight on Citalopram? Thanks!!!
2 Responses
1699033 tn?1514116733
Hi there...I take Wellbutrin XL (300 mg extended release bupropion) and no I didn't gain weight on it.  I have been on differing doses for over 2 years.  Also, no loss of sex drive if that is important to you which is a common side effect of most of the other medications used for anxiety.
Avatar universal
The sex drive is good to know. Citalopram also gave me that side effect. I am glad the Wellbutrin did not make you gain weight. I wonder how long until it is out of my system. The doctor said if i quit cold turkey on Citalopram, it can cause bad side effects. That's why I am taking half a pill of it. I know you are not a doctor, or maybe you are, but how long until you think the Citalopram is out of my system? Thanks!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?